MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L: 5FR X 50CM W/ 130CM SS SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 2L: 5FR X 50CM W/ 130CM SS SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35052-HPSL
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "picc catheter was found expanded during nurse's round".A new picc line was used and therapy was continued.There was no patient harm or injury.The patient's current condition is reportd as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided four photos for analysis.The complaint of an extension line stretched/ballooned was able to be confirmed by the photos, however, a complete visual inspection to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: open clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure." without the device to evaluate , the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned multiple components of a picc kit, including one catheter, for analysis.Definite signs of use were observed on the catheter body and within the extension lines.Visual analysis revealed ballooning of the proximal extension line.After performing functional analysis, large amounts of biological material were observed within the catheter proximal lumen, which likely caused or contributed to the damage observed.The ballooning of the extension line measured 29mm from the juncture hub.The overall length of the catheter measured 19 15/16" which is within the specification limits of 19 1/2 - 20" per the catheter product drawing.The outer diameter of the extension line measured 0.093" which is within the specification limits of 0.093-0.097" per the extension line product drawing.The inner diameter of the catheter measured 0.057" which is within the specification limits of 0.055-0.059" per the extension line product drawing.The instructions for use (ifu) provided with this kit instructs the user, "check lumen patency by attaching a syringe to each extension line and aspirate until free flow of venous blood is observed." the catheter was flushed using a 10cc syringe and a blockage was identified when flushing the proximal extension line.Large amounts of biological material were observed within the line, which likely caused or contributed to the extension line damage.After removing the biological material, the catheter flushed as intended.A manual tug test confirmed that both extension lines were secure within their respective luer hubs.A device history record review was performed with no relevant findings.The ifu provided with this kit informs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s).Warning: open clamp prior to infusion through lumen to reduce risk of damage to extension line from excessive pressure.".The pi information card was reviewed as part of this complaint investigation.It indicates that for a 5fr x 50cm 2l catheter, the max indicated pressure injection flow rate is 5ml/sec for the proximal extension line.The customer report of a stretched extension line was confirmed through investigation of the returned sample.Visual analysis revealed ballooning of the proximal extension line adjacent to the hub.During functional testing, an occlusion of biological material was observed within the proximal lumen, which likely caused or contributed to the extension line damage.Therefore, based on the customer report and the sample received, unintentional use error (overpressure) likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW PI PICC 2L: 5FR X 50CM W/ 130CM SS SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19605826
Report Number9680794-2024-00589
Device Sequence Number12392146
Product Code LJS
UDI-Device Identifier20801902095521
UDI-Public(01)20801902095521(11)230601(17)250531(10)14F23E0244(21)
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberPR-35052-HPSL
Device Lot Number14F23E0244
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/19/2024
09/04/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/22/2024
09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.
Patient SexUnknown